Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 94, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 30, 2017, 6:21 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2017, 6:21 PM CDT (23:21 UTC)
- Expired
- Mar 30, 2017, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 46 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
751 WUUS54 KOHX 302321 SVROHX TNC125-161-302345- /O.NEW.KOHX.SV.W.0094.170330T2321Z-170330T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Nashville TN 621 PM CDT THU MAR 30 2017 The National Weather Service in Nashville has issued a * Severe Thunderstorm Warning for... Northwestern Montgomery County in Middle Tennessee... Eastern Stewart County in Middle Tennessee... * Until 645 PM CDT * At 621 PM CDT, a severe thunderstorm was located near Big Rock, or 12 miles west of Fort Campbell North, moving northeast at 45 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Dover, Clarksville, Big Rock, Indian Mound and Woodlawn. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3635 8786 3663 8785 3664 8725 TIME...MOT...LOC 2321Z 229DEG 39KT 3662 8768 HAIL...0.75IN WIND...60MPH $$ Shamburger
1 follow-up statement
418 WWUS54 KOHX 302332 SVSOHX Severe Weather Statement National Weather Service Nashville TN 632 PM CDT THU MAR 30 2017 TNC125-161-302345- /O.CON.KOHX.SV.W.0094.000000T0000Z-170330T2345Z/ Montgomery TN-Stewart TN- 632 PM CDT THU MAR 30 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTHWESTERN MONTGOMERY AND EASTERN STEWART COUNTIES... At 632 PM CDT, a severe thunderstorm was located near Big Rock, or 7 miles northeast of Dover, moving northeast at 45 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Dover, Clarksville, Big Rock, Indian Mound and Woodlawn. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3635 8786 3663 8785 3664 8725 TIME...MOT...LOC 2332Z 231DEG 39KT 3654 8772 HAIL...0.75IN WIND...60MPH $$ Shamburger
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:04 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Mar 30, 3:04 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Nashville TN 304 PM CDT Thu Mar 30 2017 .DISCUSSION... Even though no storms have occurred today, people should remain wx aware. The threat has continued to gradually diminish from our previous outlooks, but we continue to expect some severe thunderstorms across Middle Tennessee later this afternoon and evening. Damaging winds, large hail, and isolated tornadoes will be possible. At 230 PM, thunderstorms were firing up near the Ms River. These storms will continue to develop and move east into our area late this afternoon and evening. A few thunderstorms may develop out ahead of the main batch, but with Mid TN dew points only in the mid 50s, there will not be much until the main event. It looks like that will start about 5 PM along the Tn River, then spread across the Mid State through the late afternoon and evening, We estimate storms at BNA around 7 PM. Storms should be moving east of the Plateau shortly after midnight. Air mass recovery has NOT been maximized. Some cloud cover has limited heating. But the main issue has been moisture, as indicated by the special 20Z OHX upper air observation. Sfc dews were in the mid 50s, PW values were under 1 inch, and capes were only around 500. Quality of moisture has been questionable with this event since the beginning. Still, it looks like capes of 1000 will be reached for some areas west of the Plateau as the storms approach. Effective bulk shear will be 40-50kt. So, severe thunderstorms remain a possibility. The greatest threat for sustained rotating updrafts will be over our northwest counties. The storms will tend to weaken as they move toward the Plateau late this evening, but at least isolated damaging wind gusts will remain possible throughout the evening. On Friday, scattered showers may linger early. Highs will be mainly lower 60s. Good news- the weekend still looks very nice. The next system will bring more showers and thunderstorms by Monday. That system will move out Tuesday, with another system on its heels by Wednesday. So, unsettled spring wx with slightly warmer than normal temperatures. && .AVIATION... 18Z TAF DISCUSSION. Thunderstorm development is still expected later this afternoon. While we could see some isolated storms develop by 21z at CKV and BNA, the main timing for strong to severe storms will be from 22z to 01z. Cigs will bounce from VFR to MVFR levels with reduced visibilities and gusty winds within the strongest storms. CSV's main timing for storms will be later this evening. Cigs will remain low throughout most of the night with light showers lingering into early Friday morning for CSV. Winds may briefly shift to westerly before turning back out of south early Friday morning. && .PRELIMINARY POINT TEMPS/POPS... Nashville 52 64 43 68 46 / 100 20 10 0 0 Clarksville 50 60 41 65 45 / 80 10 0 0 0 Crossville 50 58 42 63 44 / 100 40 10 0 0 Columbia 51 65 43 69 47 / 100 10 0 0 0 Lawrenceburg 51 66 43 69 47 / 100 20 0 0 0 Waverly 51 62 43 67 47 / 70 10 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........11
Hazardous weather outlook, Mar 30, 3:55 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 355 PM CDT Thu Mar 30 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-311215- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 355 PM CDT Thu Mar 30 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight Strong to severe storms may develop this evening. Hail and damaging winds will be the main threats. Any activity will weaken as the sun sets this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary tonight.
In the hours before
Special weather statement, Mar 30, 5:24 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Nashville TN
524 PM CDT THU MAR 30 2017
TNZ005-302330-
Stewart TN-
524 PM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 630 PM
CDT...
At 523 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Land Between The Lakes to near Vale. Movement
was northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Dover, Big Rock and Land Between The Lakes.
LAT...LON 3666 8785 3663 8785 3664 8770 3633 8781
3633 8788 3634 8792 3635 8794 3636 8799
3642 8804 3644 8806 3647 8805 3649 8806
3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 2223Z 219DEG 37KT 3665 8810 3619 8826
ShamburgerSpecial weather statement, Mar 30, 5:59 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
559 PM CDT THU MAR 30 2017
TNZ027-028-059-062-302345-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-
559 PM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...WESTERN
RUTHERFORD...SOUTHEASTERN WILLIAMSON AND WILSON COUNTIES UNTIL 645 PM
CDT...
At 559 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Nolensville, or 12 miles west of Murfreesboro, moving
north at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Murfreesboro, Lebanon, Smyrna, La Vergne, Mount Juliet, Nolensville,
Walterhill, Rural Hill, Belinda City, Eagleville, Tuckers Crossroads,
Triune, Cedars Of Lebanon State Park, Rockvale, Percy Priest Lake and
Gladeville.
LAT...LON 3634 8635 3631 8636 3632 8634 3631 8630
3632 8630 3632 8627 3630 8627 3631 8625
3621 8611 3571 8655 3578 8676 3628 8656
3631 8656 3632 8655 3628 8652 3631 8650
3634 8644 3631 8641 3631 8639 3635 8638
TIME...MOT...LOC 2259Z 200DEG 38KT 3583 8662
27Special weather statement, Mar 30, 6:06 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
606 PM CDT THU MAR 30 2017
TNZ005-023-310000-
Stewart TN-Houston TN-
606 PM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND NORTHWESTERN HOUSTON
COUNTIES UNTIL 700 PM CDT...
At 605 PM CDT, Doppler radar was tracking a strong thunderstorm near
Springville, or 8 miles north of Camden, moving northeast at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Dover, Erin, Tennessee Ridge, Big Rock, Cumberland City, Houston
County Airport and Indian Mound.
LAT...LON 3664 8777 3664 8764 3637 8759 3624 8780
3623 8784 3624 8794 3625 8794 3631 8796
3640 8802
TIME...MOT...LOC 2305Z 223DEG 36KT 3619 8808
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 5:24 PM CDT | Special Weather Statement | OHX | Stewart | 66 min |
| Mar 30, 5:59 PM CDT | Special Weather Statement | OHX | Wilson | 46 min |
| Mar 30, 6:06 PM CDT | Special Weather Statement | OHX | Stewart | 54 min |
| Mar 30, 6:45 PM CDT | Special Weather Statement | OHX | Montgomery | 45 min |
| Mar 30, 6:58 PM CDT | Special Weather Statement | OHX | Rutherford | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.